Alert archive / Maryland / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

August 20, 2015Cecil County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 20, 2015, 3:26 PM EDT for Cecil County, Maryland; New Castle County, Delaware. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2015, 3:26 PM EDT (19:26 UTC)
Expired
Aug 20, 2015, 4:15 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD

The radar

The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WWUS81 KPHI 201926
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT THU AUG 20 2015
 
DEZ001>003-MDZ008-NJZ016-021-PAZ101-102-202015-
KENT-INLAND SUSSEX-NEW CASTLE-CECIL-SALEM-CUMBERLAND-WESTERN
CHESTER-EASTERN CHESTER-
326 PM EDT THU AUG 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...EASTERN
KENT...NORTHERN SUSSEX...EAST CENTRAL CECIL...SOUTHWESTERN SALEM...
WEST CENTRAL CUMBERLAND AND SOUTHWESTERN CHESTER COUNTIES...

AT 325 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHARLESTOWN TO NEAR SMYRNA TO NEAR BOWERS...AND
MOVING NORTH AT 20 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...WILL LIKELY 
CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT 
DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS

THESE STORMS WILL BE NEAR...
  CHARLESTOWN...HOLLYWOOD BEACH...WOODLAND BEACH AND CAYOTS AROUND
330 PM EDT.
  BRANTWOOD AROUND 335 PM EDT.
  NORTH EAST AROUND 340 PM EDT.
  BAY VIEW AROUND 345 PM EDT.
  ELKTON...HOPE CREEK...ZION...NEWPORT MEADOWS AND GLASGOW AROUND 350
PM EDT.
  CALVERT...PLEASANT HILL...CHERRY HILL AND BARKSDALE AROUND 355 PM
EDT.
  FAIR HILL...ANDORA...BLAKE...HANCOCKS BRIDGE AND LOMBARD AROUND 400
PM EDT.
  APPLETON AND GLEN WESTOVER AROUND 405 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LITTLE CREEK...
MAGNOLIA...TOUGHKENAMON...ODESSA...TOWNSEND...CHESAPEAKE CITY...
LEIPSIC...BROOKSIDE...CHAMBERSVILLE AND AVONDALE.

LAT...LON 3995 7597 3969 7543 3930 7526 3929 7529
      3946 7554 3957 7551 3962 7557 3972 7551
      3960 7561 3959 7556 3959 7557 3946 7559
      3925 7540 3907 7541 3902 7534 3889 7541
      3929 7558 3950 7599 3955 7603
TIME...MOT...LOC 1925Z 196DEG 17KT 3954 7594 3936 7556 3903 7542 
$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:24 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 20, 3:24 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT THU AUG 20 2015

.SYNOPSIS...
A COLD FRONT ACROSS WESTERN PENNSYLVANIA THIS AFTERNOON WILL CROSS
THE MIDDLE ATLANTIC OVERNIGHT. THE FRONT WILL MOVE OFFSHORE FRIDAY
AND THEN STALL THROUGH THE WEEKEND. LOW PRESSURE WELL OFFSHORE WILL
STRENGTHEN AND MOVE TOWARD THE COAST SATURDAY AND SUNDAY..BUT THEN
TURN EASTWARD MONDAY. HIGH PRESSURE WILL RIDGE ACROSS OUR AREA
MONDAY. A COLD FRONT WILL CROSS THE REGION MONDAY NIGHT INTO EARLY
TUESDAY. HIGH PRESSURE WILL FOLLOW FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A WARM MUGGY, RAINY NIGHT LOOKS TO BE IN STORE FOR OUR REGION.

A COLD FRONT WILL GRADUALLY APPROACH FROM THE WEST BUT ISN'T LIKELY
TO MAKE IT INTO OUR AREA UNTIL LATE TONIGHT. SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON WILL DIMINISH THIS
EVENING BUT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED
AS THE FRONT PUSHES INTO THE AREA. PRECIPITABLE WATER VALUES ARE
RUNNING HIGH SO WE EXPECT HEAVY RAINMAKERS TO DEVELOP ACROSS THE
AREA. WE WILL ALSO HAVE ENOUGH INSTABILITY FOR THUNDER TO OCCUR.
ALTHOUGH, THE BEST LIFT LOOKS TO BE TO THE NORTH AND WEST OF THE I-
95 CORRIDOR. WITH THE WINDS DIMINISHING TONIGHT STORMS MAY NOT MOVE
ALL THE QUICKLY AND FLASH FLOODING WILL BE A PROBLEM.

TEMPERATURES TONIGHT WILL BE WARM AND IT WILL BE QUITE MUGGY OUTSIDE
AS PLENTY OF LOW LEVEL MOISTURE REMAINS ACROSS THE REGION.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE COLD FRONT GRADUALLY MAKES ITS WAY THROUGH OUR AREA ON FRIDAY.
ITS NOT THE FASTEST MOVING FRONT BUT THROUGH THE DAY WE SHOULD SEE
IMPROVING CONDITIONS FROM WEST TO EAST. THE SKIES WILL BECOME LESS
CLOUDY AND THE RAIN SHOULD END, WITH EASTERN POINTS POSSIBLY SEEING
SOME SHOWERS INTO THE LATE AFTERNOON.

TEMPERATURES WILL BE A TAD COOLER AS WE SEE SOME COOLER AIR MOVE IN
ON THE NORTHWEST FLOW BUT IT WON'T BE THE AIR TEMPERATURE THAT WE
NOTICE THE MOST. IT WILL BE THE LOWER DEWPOINTS, WHICH WILL MAKE IT
DRIER AND MUCH MORE COMFORTABLE TO BE OUTSIDE IN THE LOW TO MID 80S
MOST OF THE AREA WILL BE SEEING. THE COASTAL STRIP AND THE
NORTHWESTERN MOST POINTS LOOK TO REMAIN IN THE MID TO UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRI NIGHT THRU SUN NIGHT...THE WEAK FRONT OFFSHORE AND LOW PRESSURE
OUT TO SEA WILL KEEP A SLGT CHC FOR SHOWERS ACROSS THE COASTAL
WATERS AND ADJACENT AREAS THRU THE WEEKEND. MUCH OF THE TIME WILL BE
RAIN-FREE...BUT EXTRA CLOUDINESS AND A NE WIND WILL KEEP THINGS
HUMID ACROSS THE ERN AREAS. WRN PARTS OF THE AREA WILL BE CLOSER TO
THE HIGH PRESSURE AREA...SO MOSTLY SUNNY SKIES SAT/SUN WITH MILD
TEMPERATURES. TEMPERATURES SAT AND SUN WILL BE WITHIN A FEW DEGREES
OF NORMAL WITH MOSTLY LOW/MID 80S ACROSS MOST AREAS.

MON THRU TUE...STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA AND
A COLD FRONT WILL AFFECT THE REGION. THERE WILL BE CHC FOR SHOWERS
MON THRU TUE...BUT THE FRONT WILL BE WEAKENING AS IT MOVES TOWARD
THE AREA. TEMPERATURES MON WILL BE ABOVE NORMAL WITH MID/UPPER 80S
ACROSS THE CENTRAL AND SOUTHER AREAS WITH LOW/MID 80S NORTH.

TUE NIGHT THRU THU...A MOSTLY DRY PATTERN WITH HIGH PRESSURE MOVING
ACROSS THE GREAT LAKES AND NEW ENGLAND. TEMPERATURES NEAR NORMAL
WITH LOW DEW POINTS. OVERNIGHT LOWS MAY DROP INTO THE 50S ACROSS THE
NORTH AND COOLER RURAL AREAS OF SRN NJ AND THE DELMARVA.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

REST OF TODAY...VFR CONDITIONS THIS AFTERNOON WILL GRADUALLY BECOME
MVFR, POSSIBLY IFR, AS SHOWERS WITH EMBEDDED THUNDERSTORMS DEVELOP
AND OVERSPREAD THE REGION. WINDS ARE ARE BIT GUSTY OUT OF THE SOUTH
SOUTHEAST 10 TO 15 KNOTS WITH GUSTS AROUND 20 KNOTS.

TONIGHT... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
AND MVFR/IFR CONDITIONS ARE EXPECTED. A COLD FRONT WILL APPROACH
FROM THE WEST LATE TONIGHT AND ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO CROSS THE TERMINALS. THE COLD FRONT
WILL START TO MOVE THROUGH THE TERMINALS LATE TONIGHT INTO FRIDAY
MORNING AND CONDITIONS WILL START TO IMPROVE.

FRIDAY...THE COLD FRONT SHOULD BE MOVING TOWARD THE COAST AND MAKE
IT OFFSHORE FRIDAY AFTERNOON AND WE SHOULD START TO SEE CONDITIONS
IMPROVE FROM MVFR/IFR TO VFR. WINDS WILL BE OUT OF THE NORTHWEST
AROUND 10 KNOTS OR LESS. HOWEVER, IN THE VICINITY OF THE FRONTAL
BOUNDARY, WINDS MAY BE LIGHT AND VARIABLE FOR A PERIOD OF TIME
BEFORE PICKING UP OUT OF THE NORTHWEST.

OUTLOOK...
FRI NIGHT THRU SUNDAY NIGHT...MOSTLY VFR. SCATTERED SHOWERS
    ESPECIALLY SOUTH/EAST. PATCHY FOG DURING THE MORNING.
MON THRU TUESDAY...MOSTLY VFR.

&&

.MARINE...
SUB-ADVISORY CONDITIONS EXPECTED TO CONTINUE ON THE AREA WATERS.

SOUTHEAST WINDS WILL CONTINUE INTO THIS EVENING AND THE OVERNIGHT
PERIOD. A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND IT
DOESN'T LOOK TO GET TO THE COAST UNTIL FRIDAY AFTERNOON. WINDS IN
THE VICINITY OF THE FRONT WILL GO LIGHT AND BEHIND THE FRONT SHOULD
GO TO THE WEST AND THEN NORTHWEST WITH SPEEDS REMAINING AROUND 10
KNOTS. SEAS WILL REMAIN AROUND 2 TO 3 FEET THROUGH THE FRIDAY.

OUTLOOK...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA. A LOW
PRESSURE SYSTEM WELL OFFSHORE THIS WEEKEND MAY KEEP SEAS ON THE
OCEAN CLOSE TO 3 OR 4 FT.

&&

.HYDROLOGY...
A FIRST ROUND OF SHOWERS AND STORMS ARE ALREADY MOVING IN FROM THE
SOUTHWEST DURING THE MID AFTERNOON. EMBEDDED HEAVIER SHOWERS AND
STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 2+ INCHES PER
HOUR (JUST UPSTREAM IN YORK, PA - KTHV - RECORDED 2.44 INCHES IN
AN HOUR). THIS FIRST ROUND OF CONVECTION WILL TARGET ABOUT THE
WESTERN HALF OF THE AREA (E PA/DELMARVA/NW NJ) THRU THE REST OF
THE AFTERNOON.

THERE WILL BE A SECOND ROUND OF LOCALLY HEAVY PRECIP THAT MOVES IN
FROM THE WEST TONIGHT THAT IS ASSOCIATED WITH A SLOW-MOVING COLD
FRONT. THIS COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL RATES.

A FLASH FLOOD WATCH WAS ISSUED FOR EASTERN PA AND NW NJ, WHERE THEY
ARE MOST LIKELY TO BE IMPACTED BY BOTH ROUNDS OF HEAVY PRECIP.
LOCALIZED RAINFALL AMOUNTS OF 3 TO 4+ INCHES ARE POSSIBLE. THIS
WOULD BE ENOUGH TO PRODUCE FLASH FLOODING. ALSO INCLUDED THE URBAN I-
95 CORRIDOR IN THE FLASH FLOOD WATCH, WHERE FLASH FLOOD GUIDANCE IS
LOWER (2 INCHES PER HOUR WILL BE ENOUGH TO PRODUCE FLASH FLOODING).

THE MODELS HAVE TRENDED FASTER WITH THE COLD FRONT, WHICH SHORTENS
THE TIME WINDOW FOR THE THREAT OF FLOODING. THE HEAVY RAIN SHOULD BE
MOVING TOWARD OR EVEN OFF THE NJ COAST BY RUSH HOUR.

BASED ON THE SMALL SCALE/CONVECTIVE NATURE OF THE HEAVY RAIN, WE ARE
NOT ANTICIPATING RIVER FLOODING ON THE LARGER BASINS. THE SETUP
FAVORS SMALL STREAMS, CREEKS AND URBAN/POOR DRAINAGE FLOODING
PROBLEMS.

&&

.RIP CURRENTS...
WE WILL CONTINUE THE MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS
RIP CURRENTS AT THE NEW JERSEY SHORE WHILE WE KEEP THE RISK AT LOW
FOR THE DELAWARE BEACHES. SCATTERED THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. EXIT THE WATER PROMPTLY WHEN YOU HEAR THUNDER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ070-071-
     101>106.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062.
NJ...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ008>010-012-
     015>019.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007.
DE...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ008-012.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...MEOLA/O'HARA
AVIATION...MEOLA/O'HARA
MARINE...MEOLA/O'HARA
HYDROLOGY...KLEIN
RIP CURRENTS...STAFF
Hazardous weather outlook, Aug 20, 3:00 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU AUG 20 2015

NJZ001-007-PAZ054-055-060>062-211900-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
300 PM EDT THU AUG 20 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-012-NJZ008>010-012-015>019-PAZ070-071-101>106-211900-
NEW CASTLE-CECIL-KENT MD-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
300 PM EDT THU AUG 20 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-211900-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
300 PM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND
TONIGHT WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL FOR
LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD PRODUCE LOCAL POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-211900-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
300 PM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS.

SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND
TONIGHT WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL FOR
LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD PRODUCE LOCAL POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-211900-
DELAWARE BEACHES-
300 PM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND
TONIGHT WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL FOR
LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD PRODUCE LOCAL POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-211900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
300 PM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY PRODUCE
LOCALLY GUSTY WINDS AND ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW THUNDERSTORMS FRIDAY MAY PRODUCE LOCALLY GUSTY WINDS AND
ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 20, 1:53 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 PM EDT THU AUG 20 2015

DEZ002-003-MDZ015-019-020-201830-
KENT-INLAND SUSSEX-CAROLINE-TALBOT-QUEEN ANNE'S-
153 PM EDT THU AUG 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENT...
SOUTHWESTERN SUSSEX...NORTHEASTERN QUEEN ANNE'S...CAROLINE AND EAST
CENTRAL TALBOT COUNTIES...

AT 151 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GRIFFIN TO NEAR DELMAR...AND MOVING NORTHEAST AT
15 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...WILL LIKELY
CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  GRIFFIN AND HARMONY AROUND 155 PM EDT.
  DENTON AROUND 205 PM EDT.
  RIDGELY AROUND 215 PM EDT.
  SYCAMORE AROUND 225 PM EDT.
  SEAFORD...GREENSBORO...GOLDSBORO AND SANDTOWN AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BETHEL...
GREENWOOD...FARMINGTON...BLADES AND HENDERSON.

LAT...LON 3846 7564 3847 7566 3852 7570 3865 7571
      3869 7577 3868 7580 3870 7580 3870 7585
      3881 7594 3916 7580 3859 7534 3857 7536
      3845 7555
TIME...MOT...LOC 1751Z 203DEG 14KT 3885 7586 3850 7559

ROBERTSON
Special weather statement, Aug 20, 2:29 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT THU AUG 20 2015

DEZ001>003-MDZ015-020-201915-
KENT-INLAND SUSSEX-NEW CASTLE-CAROLINE-QUEEN ANNE'S-
229 PM EDT THU AUG 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL NEW
CASTLE...KENT...CENTRAL SUSSEX...NORTHEASTERN QUEEN ANNE'S AND
NORTHEASTERN CAROLINE COUNTIES...

AT 228 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GOLDSBORO TO NEAR BRIDGEVILLE TO NEAR
PARSONSBURG...AND MOVING NORTHEAST AT 15 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...WILL LIKELY
CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  GOLDSBORO AND SANDTOWN AROUND 235 PM EDT.
  HAZLETTVILLE AROUND 245 PM EDT.
  HARTLY AROUND 255 PM EDT.
  ANDREWSVILLE AROUND 300 PM EDT.
  ELLENDALE AROUND 305 PM EDT.
  DOVER...SMYRNA...MILFORD...MILLSBORO...HARRINGTON...CLAYTON...
CHESWOLD...DAGSBORO...GREEN SPRING AND DOVER SPEEDWAY AROUND 315 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FREDERICA...
RIVERVIEW...MAGNOLIA...HOUSTON...FARMINGTON...KENTON...HENDERSON...
CHAMBERSVILLE...WYOMING AND MARYDEL.

LAT...LON 3846 7551 3908 7583 3941 7560 3859 7522
      3859 7523 3854 7519 3845 7531
TIME...MOT...LOC 1828Z 207DEG 13KT 3908 7575 3871 7557 3841 7543

ROBERTSON
Special weather statement, Aug 20, 3:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT THU AUG 20 2015

DEZ001>003-MDZ008-NJZ016-021-PAZ101-102-202015-
KENT-INLAND SUSSEX-NEW CASTLE-CECIL-SALEM-CUMBERLAND-WESTERN
CHESTER-EASTERN CHESTER-
326 PM EDT THU AUG 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...EASTERN
KENT...NORTHERN SUSSEX...EAST CENTRAL CECIL...SOUTHWESTERN SALEM...
WEST CENTRAL CUMBERLAND AND SOUTHWESTERN CHESTER COUNTIES...

AT 325 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHARLESTOWN TO NEAR SMYRNA TO NEAR BOWERS...AND
MOVING NORTH AT 20 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...WILL LIKELY
CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS

THESE STORMS WILL BE NEAR...
  CHARLESTOWN...HOLLYWOOD BEACH...WOODLAND BEACH AND CAYOTS AROUND
330 PM EDT.
  BRANTWOOD AROUND 335 PM EDT.
  NORTH EAST AROUND 340 PM EDT.
  BAY VIEW AROUND 345 PM EDT.
  ELKTON...HOPE CREEK...ZION...NEWPORT MEADOWS AND GLASGOW AROUND 350
PM EDT.
  CALVERT...PLEASANT HILL...CHERRY HILL AND BARKSDALE AROUND 355 PM
EDT.
  FAIR HILL...ANDORA...BLAKE...HANCOCKS BRIDGE AND LOMBARD AROUND 400
PM EDT.
  APPLETON AND GLEN WESTOVER AROUND 405 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LITTLE CREEK...
MAGNOLIA...TOUGHKENAMON...ODESSA...TOWNSEND...CHESAPEAKE CITY...
LEIPSIC...BROOKSIDE...CHAMBERSVILLE AND AVONDALE.

LAT...LON 3995 7597 3969 7543 3930 7526 3929 7529
      3946 7554 3957 7551 3962 7557 3972 7551
      3960 7561 3959 7556 3959 7557 3946 7559
      3925 7540 3907 7541 3902 7534 3889 7541
      3929 7558 3950 7599 3955 7603
TIME...MOT...LOC 1925Z 196DEG 17KT 3954 7594 3936 7556 3903 7542

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:46 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more13 hr
Aug 20, 5:31 PM EDTAreal Flood AdvisoryPHIBerks6 hr
Aug 20, 5:43 PM EDTSpecial Weather StatementPHIBerks47 min
Aug 20, 7:14 PM EDTAreal Flood AdvisoryPHIChester4 hr
Aug 20, 1:53 PM EDTSpecial Weather StatementPHICaroline37 min
Aug 20, 2:29 PM EDTSpecial Weather StatementPHIKent, Sussex46 min

Nearby

Special Weather Statements in Maryland, 2015Special Weather Statements in Delaware, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.